On Air Now
Rob Howard & Lauren Layfield 6am - 10am
26 January 2015, 14:58 | Updated: 30 March 2016, 13:50
Police in Leeds are investigating after a number of people were taken ill after apparently consuming illegal drugs over the weekend.
Police were contacted by staff at Leeds General Infirmary on Sunday night reporting a total of eight people - mostly aged in their early twenties - attending at the hospital and at St James's Hospital with symptoms including abnormally fast heart rate, dizziness, sweating and dilated pupils.
It is believed they had taken MDMA, known as ecstasy. All were kept under observations.
Detective Chief Inspector Lisa Atkinson, Head of Leeds District Reactive CID, said:
"We are currently conducting enquiries alongside our partners in the health service to establish the full circumstances surrounding these incidents.
"While it's not uncommon for people to attend hospital at the weekend suffering the adverse effects of having taken controlled drugs, it is unusual for such a large number of people to present with similar symptoms over a relatively short period of time.
"While we can't draw any firm conclusions as it stands, it may be that there is something in circulation being sold as MDMA or ecstasy which is causing people to suffer these ill effects.
"We want people to be aware of the potential risks following these incidents, although obviously users of any drug can never be sure of its contents and the risks they are taking. Anyone who does feel ill after taking any substance should seek urgent medical attention."